Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 142, NWS Melbourne, FL

August 29, 2023Brevard County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 29, 2023, 5:15 PM EDT for Brevard County, Osceola County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2023, 5:15 PM EDT (21:15 UTC)
Expired
Aug 29, 2023, 6:00 PM EDT
In force
45 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brevard County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 15 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2023-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2023-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1616 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WUUS52 KMLB 292115
SVRMLB
FLC009-097-292200-
/O.NEW.KMLB.SV.W.0142.230829T2115Z-230829T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
515 PM EDT Tue Aug 29 2023

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southern Brevard County in east central Florida...
  Northeastern Osceola County in east central Florida...

* Until 600 PM EDT.

* At 515 PM EDT, a severe thunderstorm was located over West
  Melbourne, or near Melbourne, moving north at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Palm Bay, Melbourne, Rockledge, Cocoa, and Cocoa Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2798 8060 2806 8088 2835 8095 2835 8087
      2837 8087 2838 8088 2838 8085 2833 8057
      2819 8056 2811 8053
TIME...MOT...LOC 2115Z 185DEG 24KT 2805 8065 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Fehling
1 follow-up statement
194 
WWUS52 KMLB 292152
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
552 PM EDT Tue Aug 29 2023

FLC009-097-292202-
/O.EXP.KMLB.SV.W.0142.000000T0000Z-230829T2200Z/
Brevard FL-Osceola FL-
552 PM EDT Tue Aug 29 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD AND
NORTHEASTERN OSCEOLA COUNTIES WILL EXPIRE AT 600 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 2798 8060 2806 8088 2835 8095 2835 8087
      2837 8087 2838 8088 2838 8085 2833 8057
      2819 8056 2811 8053
TIME...MOT...LOC 2152Z 185DEG 24KT 2828 8063 

$$

Fehling

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:58 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 29, 3:58 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
358 PM EDT Tue Aug 29 2023

...New DISCUSSION, MARINE, AVIATION...

.DISCUSSION...
Issued at 355 PM EDT Tue Aug 29 2023

...Hurricane Idalia Squalls Approaching This Afternoon...
...Tornado Threat Increasing Tonight Into Wednesday...

Now-Tonight...Hurricane Idalia is now on a steady pace of 15 mph
to the north and continuing to strengthen. The first of the
storm's outer rain bands are beginning to reach the Okeechobee
region and will gradually spread northward over the next few
hours. Radar imagery is outlining a weak east coast sea breeze
drifting west of Interstate 95, but this will likely be undercut
by increasing low-level southerly flow late this afternoon.
Preparations for tropical storm conditions should be complete at
this time, with worsening weather expected over the next 12 hours.

Temperatures across east-central Florida this afternoon are in
the upper 80s to low 90s, and along with very rich moisture return
out of the south, are combining to produce heat index values of
105 to 110 in many locations. A Heat Advisory remains in effect
until 5 PM EDT, when cloud cover and an increase in shower
activity will work to alleviate these conditions.

As Idalia continues northward over the eastern Gulf of Mexico
tonight, its strong wind field and pressure gradient will affect
much of the Florida Peninsula, including areas in east-central
Florida. Sustained winds after midnight are forecast to reach 15
to 25 mph with gusts of 30 to 45 mph, with the highest winds over
Lake, far western Orange, and western Volusia/Seminole counties.
These locations will be in closer proximity to the center of
Hurricane Idalia overnight and into the morning hours on
Wednesday. Squalls bringing gusty to damaging winds and heavy
rainfall will continue through the nighttime hours, though there
will be periods of dry time mixed in between the activity.

In addition to the wind and heavy rainfall threat, a growing
concern for tornadoes embedded in organized squalls will present
itself, beginning as early as this afternoon but ramping up early
to mid morning Wednesday. Hi-res guidance suggests 0-1km bulk
shear will reach 40+ knots after midnight. Low-level directional
and speed shear increases coincidentally, as high as 200-300
m2/s2. This means that there will likely be some threat for
nocturnal tornadoes, associated with rain bands that move across
the area overnight. It is important to have multiple ways to
receive tornado warnings if they are issued, especially during the
nighttime hours. If a tornado does form, it will be move quickly
and allow little time to react. Have your tornado safety plan in
place and wireless emergency alerts (WEA) turned "on"!

Wednesday-Wednesday Night (modified previous)...Idalia is
forecast to move onshore along the FL Big Bend region Wednesday
morning as a major hurricane, and continue to move rather quickly,
around 15 to 20 mph, toward the north-northeast as it gradually
weakens back to a tropical storm. Low level S/SW wind fields
increase rapidly on the eastern side of Idalia across east-central
FL through the morning, with tropical storm force sustained winds
or frequent gusts to tropical storm force for Osceola and Brevard
counties northward through Lake and Volusia County, where a
Tropical Storm Warning remains in effect. A tight pressure
gradient between Idalia and ridge to the southeast will still
produce windy conditions across the entire area through Wednesday
afternoon. Even though the storm will be moving well north of the
area at that time, gusty conditions will remain through sunset.

Rain chances will remain high with outer bands of Idalia moving
north to northeast across the region. Squalls will be capable of
producing strong to damaging wind gusts, especially across those
counties under a Tropical Storm Warning. The threat of tornadoes
will also continue in these outer band squalls, as 0-1km SRH
values will increase up to 200-250 m2/s2 and continue through the
afternoon. Localized heavy rainfall will be a concern with higher
amounts possible where squalls are more frequent, especially near
and northwest of I-4. Increasing clouds and coverage of rainfall
will keep highs generally in the mid to upper 80s, but some low
90s may be possible along the Treasure Coast.

As Idalia continues to pull away Wednesday night, there will be a
gradual decrease in winds and coverage of showers/storms through
early morning Thursday. It will remain warm and muggy into
tomorrow night with lows only forecast to fall into the upper 70s.

Thursday-Sunday (previous)...Idalia will continue to shift
farther away from the region, with a mid-level ridge building in
behind. A band of deeper moisture remains in this systems wake,
with rain chances remaining elevated through late week. Rain
chances remain up to 80 percent across the area, and any locally
heavy rainfall that continues with multiple rounds of
showers/storms will only continue to cause minor flooding issues,
especially with any locations that receive heavier rainfall from
Idalia. GFS/ECMWF then shows some stalling of Idalia over the
western Atlantic into the weekend, with drier air beginning to
build down into the area. This will lead to lowering of PoPs into
Sat-Sun, with rain chances around 50-60 percent on Saturday and
around 40 percent on Sunday.

Highs rebound into the low 90s on Thursday, and then decrease
slightly to the upper 80s/near 90 on Friday, and generally in the
upper 80s into the weekend. Lows will range from the low to mid
70s.

&&

.MARINE...
Issued at 355 PM EDT Tue Aug 29 2023

Tonight-Early Wednesday...Poor to hazardous boating conditions
will quickly become dangerous tonight, as Hurricane Idalia moves
northward into the eastern GOMEX and strengthens into a major
hurricane. Southerly winds increase to 15-25 kt by midnight and
increase further to 20-30 kt by daybreak Wednesday. Combined
swells from Hurricane Franklin, along with increasing wind and
pressure gradient from Hurricane Idalia, will build seas up to 4-7
ft overnight, increasing to 6-8 ft by sunrise.

Tropical Storm Warnings are in effect for the waters north of
Sebastian Inlet. To the south, Small Craft Advisories are in
effect. Increasing coverage and intensity of outer bands from
Idalia are expected into tonight. In addition, long-period swell
from distant Hurricane Franklin makes its way into the local
waters, building seas from 4-6ft today to 6-8ft tonight.

Wednesday-Wednesday Night (modified previous)...Idalia is
forecast to make landfall along the FL Big Bend region as a major
hurricane, lifting north-northeast through the day and into the
evening. S/SW winds freshen on the eastern side as the system
makes it closest approach to the area, with Tropical Storm force
winds or frequent gusts forecast across the local waters from Cape
Canaveral northward, with strong SCA conditions (20-30kt) to the
south. Moderate long period swells from distant Major Hurricane
Franklin will continue to propagate into the local Atlantic
through Wednesday, with increasing winds from Idalia leading to
combined seas up to 7-9 feet...possibly higher for a brief time.
Expect higher winds/seas in numerous fast-moving squalls, with a
few tornadic (supercell) waterspouts likely.

Thursday-Saturday (previous)...Winds/seas will subside through
late week as Idalia moves NE away from the area, along and then
offshore the SE U.S. seaboard. However, high coverage of showers
and storms pushing offshore will continue through late week. W/SW
winds will be around 10-15 knots on Thursday before becoming
northerly around 5-10 knots on Friday. Winds then will be N/NE on
Saturday increasing to 10-15 knots. Seas fall to 2-4 feet on
Thursday, but then being to build back in swells from Idalia over
the western Atlantic, potentially up to 7-9 feet offshore into
Saturday.

&&

.AVIATION...
(18Z TAFS)
Issued at 355 PM EDT Tue Aug 29 2023

VCTS at all terminals this afternoon becoming VCSH after sunset. SE
winds early in the afternoon will veer through the period as
Hurricane Idalia continues to lift northward across the Gulf of
Mexico. Winds are expected to be gusty (15-20kts) at times this
afternoon, especially as outer rain bands move in vicinity of the
terminals. Winds decrease some after sunset. As Idalia approaches
landfall along the Florida Big Bend, winds will increase once again
with gusts around 30-35kts. As rain bands move across ECFL tomorrow
morning, VCSH transitions to SHRA at most terminals, and MVFR
VIS/CIGs are anticipated. Even after Idalia tracks NE of the area
tomorrow, conditions will remain gusty.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  78  88  77  91 /  60  80  40  80
MCO  78  88  78  91 /  60  80  40  80
MLB  80  91  79  93 /  50  70  30  80
VRB  79  92  78  93 /  40  70  30  80
LEE  78  86  77  90 /  60  90  50  80
SFB  79  88  79  92 /  60  80  40  80
ORL  79  88  79  91 /  60  80  40  80
FPR  79  92  79  93 /  50  70  30  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ041-044>046-053-141-144-247-347-
     447-547-647-747.

     Heat Advisory until 5 PM EDT this afternoon for FLZ041-044>046-
     053-058-141-144-154-159-164-247-254-259-264-347-447-547-647-
     747.

AM...Tropical Storm Warning for AMZ550-552-570-572.

     Small Craft Advisory until 8 PM EDT Wednesday for AMZ555-575.

&&

SHORT TERM...Schaper
LONG TERM....Fehling
AVIATION.....Law
HYDRO/IDSS...Smith
IDSS...Tollefsen
Hazardous weather outlook, Aug 29, 12:25 PM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1225 PM EDT Tue Aug 29 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-292300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1225 PM EDT Tue Aug 29 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

The National Hurricane Center is currently issuing advisories on
Hurricane Idalia. Please refer to the Hurricane Local Statement
for detailed threat and impact information for east central
Florida. In addition, you can visit www.weather.gov/mlb/hti for
more information.

.EXCESSIVE HEAT IMPACT...
Highs in the lower to mid 90s and deep tropical moisture will lead
to heat indices of 108 to 112 this afternoon. A Heat Advisory is
in effect from 11AM to 5PM. Please use caution if spending time
outside today. Stay hydrated and take plenty of breaks, preferably
in an air conditioned space. NEVER leave children or pets
unattended in a car for any period of time.

.RIP CURRENT IMPACT...
There is a high risk of life-threatening rip currents at the
beaches today, as well as rough surf. Entering the water is highly
discouraged.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A HIGH risk of rip currents and rough surf will continue through
at least mid week, as long-period swell from distant Hurricane
Franklin moves into the local Atlantic waters.

After Idalia moves northeast of the local area, high coverage of
showers and lightning storms looks to persist over east central
Florida through at least the end of the work week. Increasing
temperatures may also lead to heat concerns.

.SPOTTER INFORMATION STATEMENT...
Spotters should closely monitor weather conditions and activate
as weather approaches.

Schaper/Leahy

In the hours before

Special weather statement, Aug 29, 4:26 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
426 PM EDT Tue Aug 29 2023

FLZ053-058-292115-
Okeechobee FL-Osceola FL-
426 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of northwestern
Okeechobee and southeastern Osceola Counties through 515 PM EDT...

At 426 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Kissimmee Prairie Preserve, or 12 miles northwest
of Basinger, moving north at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Marian and Kissimmee Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2749 8120 2751 8120 2753 8121 2755 8121
      2756 8118 2760 8114 2764 8114 2766 8113
      2768 8115 2771 8115 2773 8117 2774 8116
      2782 8121 2785 8124 2785 8127 2786 8130
      2791 8131 2786 8087 2785 8087 2746 8106
TIME...MOT...LOC 2026Z 181DEG 29KT 2753 8115

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Fehling
Special weather statement, Aug 29, 4:31 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
431 PM EDT Tue Aug 29 2023

FLZ058-259-264-292115-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
431 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of western St. Lucie,
Okeechobee and west central Martin Counties through 515 PM EDT...

At 431 PM EDT, Doppler radar was tracking a strong thunderstorm over
Four Seasons Estates, or near Treasure Island, moving north at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Treasure Island, Okeechobee, Fort Drum, Four Seasons Estates, and
Taylor Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2717 8088 2716 8089 2717 8091 2719 8091
      2720 8094 2721 8094 2756 8101 2756 8052
      2715 8062 2715 8070 2718 8074 2721 8079
      2721 8081 2719 8084 2714 8087
TIME...MOT...LOC 2031Z 179DEG 25KT 2726 8077

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Fehling
Special weather statement, Aug 29, 4:57 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
457 PM EDT Tue Aug 29 2023

FLZ053-547-647-747-292130-
Southern Brevard Barrier Islands FL-Osceola FL-
Inland Southern Brevard FL-Mainland Southern Brevard FL-
457 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of west central Brevard
and northeastern Osceola Counties through 530 PM EDT...

At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camp Holly Fish Camp, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Melbourne, Rockledge, Cocoa Beach, Satellite Beach, and Camp Holly
Fish Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2805 8068 2807 8100 2829 8104 2829 8057
TIME...MOT...LOC 2057Z 181DEG 25KT 2809 8077

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Fehling
Special weather statement, Aug 29, 5:06 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
506 PM EDT Tue Aug 29 2023

FLZ041-045-046-247-347-292130-
Orange FL-Seminole FL-Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
506 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of eastern Seminole,
northwestern Brevard, southeastern Orange and south central Volusia
Counties through 530 PM EDT...

At 506 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wedgefield, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sanford, Titusville, Oviedo, Winter Springs, and Wedgefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2858 8073 2841 8087 2841 8089 2838 8089
      2835 8092 2835 8106 2850 8126 2886 8129
TIME...MOT...LOC 2106Z 187DEG 19KT 2852 8109

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Fehling

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:26 AM EDTHeat AdvisoryMLBBrevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more14 hr
Aug 29, 4:26 PM EDTSpecial Weather StatementMLBOkeechobee49 min
Aug 29, 4:31 PM EDTSpecial Weather StatementMLBOkeechobee44 min
Aug 29, 4:34 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River, Osceola41 min
Aug 29, 4:49 PM EDTSevere Thunderstorm WarningMLBOsceola26 min
Aug 29, 4:57 PM EDTSpecial Weather StatementMLBBrevard33 min
Aug 29, 5:06 PM EDTSpecial Weather StatementMLBSeminole24 min
Aug 29, 5:26 PM EDTSpecial Weather StatementMLBIndian River34 min
Aug 29, 5:35 PM EDTSpecial Weather StatementMLBIndian River25 min
Aug 29, 5:36 PM EDTSpecial Weather StatementMLBSeminole39 min
Aug 29, 5:39 PM EDTSpecial Weather StatementMLBLake, Orange36 min
Aug 29, 6:13 PM EDTSpecial Weather StatementMLBSeminole, Volusia62 min
Aug 29, 6:39 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie66 min
Aug 29, 7:02 PM EDTSpecial Marine WarningMLB26 min

Nearby

Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.